MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDROTRACHEAL

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDROTRACHEAL
Model Number 197-39R
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical intubation|portex endobronchial tubes malfunctioned.It was reported the tube was unpacked from sterile packaging and the cuff tested for leakage.The mandrin was then removed for lubrication, when the customer noted that the mandrin glides very slowly ,both before and after applied lubricant.Then the tube was more thoroughly examined it was then discovered a clamping distal to the tracheal cuff.The tube was therefore not attempted used and a new one was retrieved.Pictures were attached.No patient involvement or adverse events reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.Two photos were received for evaluation.Incorrect forming of the tube was observed; the complaint was confirmed.The root cause of the reported issue could be cause by not following properly the checking of the tube width forming fixtures.Actions were taken to mitigate the reported issue: a quality alert was generated to production personnel to explain the importance to adherence or following in the procedure.

Brand Name
PORTEX
Common Device Name
ENDROTRACHEAL
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11852638
Report Number3012307300-2021-04675
Device Sequence Number3149353
Product Code CBI
UDI-Device Identifier15019315058578
UDI-Public15019315058578
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/05/2021
Device Model Number197-39R
Device Catalogue Number197-39R
Device Lot Number3636969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown